MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK EFFICIENCY IMPACTOR HANDLE; SURGICAL INSTRUMENT FOR KNEE SURGERIES

MEDACTA INTERNATIONAL SA GMK EFFICIENCY IMPACTOR HANDLE; SURGICAL INSTRUMENT FOR KNEE SURGERIES
Catalog Number 11.01002
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 11 february 2019: set ref (b)(4), lot 189881: (b)(4) items manufactured and released on 18-dec-2018.Expiration date: 2023-12-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.As regards the specific impactor handle lot mat25715, no other similar case has ever been registered.Preliminary investigation performed by r&d product manager: from the analysis of the image, it is not possible to identify the real cause of the instrument breakage.We may suppose that the breakage occurred after several impactions with different devices (trial keel, tibia impactor, femoral impactor); in case the handle was not completely or correctly assembled with the impactors, the t shape connection could be forced in a wrong way till the breakage.A second hypothesis could be the application of excessive force or lateral impactions (e.I.To adjust the medio lateral position of the trial femoral component) with the risk of deformation/breakage of the jello handle connection.
 
Event or Problem Description
During the primary knee surgery, the yellow tip of the efficiency impactor handle broke while the surgeon was impacting the femoral trial.No fragments fell into the patient and there was no delay in the case.The surgery was completed successfully.

Brand Name
GMK EFFICIENCY IMPACTOR HANDLE
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERIES
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8343135
Report Number3005180920-2019-00057
Device Sequence Number16675888
Product Code LXH
UDI-Device Identifier07630030882890
UDI-Public07630030882890
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2018
Device Catalogue Number11.01002
Device Lot Number189881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;